MAUDE Adverse Event Report: DEXTERA SURGICAL INC MICROCUTTER 30 WHITE RELOAD; STAPLE

DEXTERA SURGICAL INC MICROCUTTER 30 WHITE RELOAD; STAPLE
Model Number FG-025310
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of risk management documents identifies the potential for this type of device malfunction, and the occurrence rate specified in the risk management documents accurately reflects the current actual occurrence rate.
 
Event or Problem Description
The surgeon was performing an open thoracotomy.The microcutter 5/80 stapler and a microcutter 30 curved tip blue reload were used to divide a basal branch of the pulmonary artery with acceptable results.The stapler and the microcutter 30 white reload were then used to divide a small segmental pulmonary artery branch with resultant bleeding noted at the patient side of the staple line.There did not appear to be any bleeding from the specimen side of the segmental pulmonary artery branch division.The surgeon reported that there did not seem to be any staples present in the vessel.The surgeon then placed sutures on both sides of the transected segmental pulmonary artery branch.A different stapler and different reloads were used to complete the surgery.There were no reported complications.

Brand Name
MICROCUTTER 30 WHITE RELOAD
Common Device Name
STAPLE
Manufacturer (Section D)
DEXTERA SURGICAL INC
900 saginaw dr
redwood city CA 94063
MDR Report Key6462709
Report Number3004114958-2017-00003
Device Sequence Number582783
Product Code GAG
UDI-Device Identifier01814900003103
UDI-Public0101814900003103
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K161137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/08/2018
Device Model NumberFG-025310
Device Catalogue NumberFG-025310
Device Lot Number161207C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Initial Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;